Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 83, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 16, 2010, 7:02 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2010, 7:02 PM EDT (23:02 UTC)
- Expired
- Jul 16, 2010, 7:34 PM EDT
- In force
- 32 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 111 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:08 PM EDT | HAIL 1.75 | Leverett, MA | PING PONG BALL TO GOLF BALL SIZED HAIL ON WEST PELHAM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
470
WUUS51 KBOX 162302
SVRBOX
MAC011-015-027-162345-
/O.NEW.KBOX.SV.W.0083.100716T2302Z-100716T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
702 PM EDT FRI JUL 16 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
EASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...NORTHAMPTON...AMHERST...
* UNTIL 745 PM EDT
* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM SHUTESBURY TO SOUTHAMPTON...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF AMHERST TO 6 MILES SOUTHWEST OF
NORTHAMPTON...AND WAS MOVING EAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...NEW SALEM...PELHAM...SOUTH
HADLEY...GRANBY...BELCHERTOWN AND WARE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4246 7258 4256 7218 4225 7221 4224 7224
4224 7221 4221 7222 4221 7225 4224 7225
4222 7226 4224 7228 4223 7232 4221 7235
4221 7240 4223 7240 4221 7261 4228 7261
4222 7267 4222 7279 4224 7281
TIME...MOT...LOC 2302Z 276DEG 18KT 4244 7238 4224 7266
$$
MLE2 follow-up statements
836
WWUS51 KBOX 162327
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
727 PM EDT FRI JUL 16 2010
MAC011-015-027-162345-
/O.CON.KBOX.SV.W.0083.000000T0000Z-100716T2345Z/
FRANKLIN MA-HAMPSHIRE MA-WORCESTER MA-
727 PM EDT FRI JUL 16 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WEST CENTRAL WORCESTER...SOUTHEASTERN HAMPSHIRE AND SOUTHEASTERN
FRANKLIN COUNTIES...
AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW SALEM TO GRANBY...OR
ALONG A LINE EXTENDING FROM 12 MILES EAST OF AMHERST TO CHICOPEE...
MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELCHERTOWN...HARDWICK AND WARE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4251 7237 4256 7218 4222 7221 4221 7222
4221 7225 4224 7222 4225 7223 4225 7224
4222 7226 4224 7229 4221 7235 4221 7239
4223 7240 4221 7260
TIME...MOT...LOC 2327Z 276DEG 22KT 4243 7227 4222 7248
$$
MLE761
WWUS51 KBOX 162334
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
734 PM EDT FRI JUL 16 2010
MAC011-015-027-162344-
/O.CAN.KBOX.SV.W.0083.000000T0000Z-100716T2345Z/
FRANKLIN MA-HAMPSHIRE MA-WORCESTER MA-
734 PM EDT FRI JUL 16 2010
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WORCESTER...
SOUTHEASTERN HAMPSHIRE AND SOUTHEASTERN FRANKLIN COUNTIES IS
CANCELLED...
LAT...LON 4251 7237 4256 7218 4222 7221 4221 7222
4221 7225 4224 7222 4225 7223 4225 7224
4222 7226 4224 7229 4221 7235 4221 7239
4223 7240 4221 7260
TIME...MOT...LOC 2334Z 276DEG 22KT 3447 7486 3432 7511
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 5:31 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 16, 5:31 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
531 PM EDT FRI JUL 16 2010
.SYNOPSIS...
HOT AND HUMID WEATHER WILL BE IN PLACE THROUGH THE WEEKEND WITH
SCATTERED THUNDERSTORMS...WHICH ARE MORE LIKELY TO OCCUR EARLY
TONIGHT AND AGAIN SUNDAY NIGHT AND MONDAY. IT SHOULD TURN A LITTLE
LESS HUMID NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
FORECASTS HAVE BEEN UPDATED TO ADJUST POPS THROUGH EARLY TONIGHT.
LATEST RADAR LOOP SHOWS LEADING EDGE OF SHOWERS/STORMS ENTERING
WESTERN NEW ENGLAND LATE THIS AFTERNOON. MODELS SHOW WEAKENING AS
STORMS HEAD FARTHER E EARLY THIS EVENING...AS THEY SHOW STORMS
ACROSS PA/SE NY BECOMING DOMINANT ACTIVITY. THIS MAKES SENSE GIVEN
INSTABILITY AXIS EXTENDING FROM NJ INTO NYC AND CT WHERE SB CAPES
ARE AS HIGH AS 2000-3000 J/KG.
MAIN SEVERE THREAT WILL BE FROM BERKSHIRES TO CT VALLEY AND
POSSIBLY WORCESTER HILLS THROUGH 8 PM OR SO...WITH WIND DAMAGE
MAIN HAZARD. LOOKS LIKE WEAKENING ACTIVITY AT BEST ACROSS RI AND
EASTERN MA LATER THIS EVENING.
LOW CLOUDS MAY AFFECT THE SOUTH COAST/CAPE/ISLANDS AGAIN TONIGHT.
HOWEVER...DO NOT EXPECT THESE LOW CLOUDS TO MAKE IT MUCH FURTHER
NORTHWEST THAN THAT AS THE BOUNDARY LAYER WINDS WILL BE SOUTHWEST
TONIGHT. WE STILL MAY SEE SOME PATCHY GROUND FOG FOR A FEW HOURS
IN THE TYPICALLY PRONE LOCATIONS. IT WILL REMAIN MUGGY TONIGHT
WITH LOWS RANGING FROM THE MID TO UPPER 60S ACROSS THE
INTERIOR...AND BETWEEN 70 AND 75 ACROSS THE COASTAL PLAIN.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...
PARTLY TO MOSTLY SUNNY SKIES AND 850 MB TEMPERATURES WARMING TO
BETWEEN +17C AND +18C WILL MAKE FOR A HOT DAY. SOUTHWEST WINDS AND
EXCELLENT MIXING WILL RESULT IN HIGH TEMPERATURES IN THE LOWER TO
MIDDLE 90S ACROSS MUCH OF THE REGION...ALTHOUGH IT WILL BE COOLER ON
THE CAPE/ISLANDS WITH A MARINE INFLUENCE. HEAT INDICES WILL BE WELL
UP INTO THE 90S...BUT LOWERING DEWPOINTS SHOULD KEEP THINGS JUST
BELOW HEAT ADVISORY THRESHOLDS.
SATURDAY NIGHT...
STRONG SURFACE HEATING AND A BIT OF COOLING ALOFT MAY BE ENOUGH TO
TRIGGER A FEW ISOLATED SHOWERS/THUNDERSTORMS TO THE NORTH AND WEST
OF OUR REGION LATE SATURDAY AFTERNOON/EVENING. ITS POSSIBLE THAT A
FEW OF THESE SHOWERS AND THUNDERSTORMS WORK INTO OUR REGION SATURDAY
EVENING. AREAL COVERAGE SHOULD BE RATHER LIMITED WITH THE BEST
CHANCE IN OUR NORTHERN/WESTERN ZONES. FOR NOW WILL JUST RUN WITH
SOME 20 TO 30 POPS TO COVER THIS POTENTIAL.
IF A COUPLE OF SHOWERS/STORMS DO MAKE IT INTO SOUTHERN NEW ENGLAND
THEY SHOULD EXIT THE REGION BY OR SHORTLY AFTER MIDNIGHT. LOWS
SHOULD RANGE FROM THE 60S ACROSS THE INTERIOR...TO THE LOWER 70S
ALONG THE COASTAL PLAIN.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...
* VERY WARM BUT SLIGHTLY LESS HUMID NEXT WEEK
* BEST CHANCE OF SHOWERS/STORMS SUN NIGHT-MON AND TUE NIGHT/EARLY WED
DETAILS...
ZONAL FLOW EXPECTED TO PERSIST THROUGH AT LEAST THE MIDDLE OF NEXT
WEEK WHICH WILL MAINTAIN VERY WARM TEMPERATURES. THIS SHOULD ALSO
KEEP MORE TROPICAL AIR /70+ DEWPOINTS/ CONFINED S OF NEW ENGLAND
RESULTING IN SOMEWHAT MORE COMFORTABLE HUMIDITY. HOWEVER BY END OF
WEEK LOW LEVEL FLOW TURNS MORE SOUTHERLY...SO WE COULD BE BACK
INTO HIGHER HUMIDITY BY DAY 7.
STILL LOOKING AT A PATTERN FEATURING SEVERAL WEAK FRONTAL PASSAGES...
NONE OF WHICH IS EXPECTED TO BRING SIGNIFICANT COOLING. LEANED
TOWARD ENSEMBLES /06Z GEFS/ FOR TIMING OF PRECIPITATION SINCE
THERE IS A LOT OF VARIABILITY AMONG OPERATIONAL MODELS. THIS SUGGESTS
SUN NIGHT AND ESPECIALLY MON...BEFORE NEXT FRONT PUSHES THROUGH
TUE NIGHT AND EARLY WED. THEREAFTER IT LOOKS LIKE FEW DAYS OF DRY
WEATHER AS SYSTEMS ARE SUPPRESSED TO OUR S AND WEAK HIGH PRESSURE
IS ABLE TO DOMINATE. ANOTHER FRONT TRIES TO APPROACH FRI BUT WE DO
NOT HAVE ENOUGH CONFIDENCE TO GO HIGHER THAN SLIGHT CHANCE AT THIS
TIME.
OVERALL SEVERE THREAT LOOKS MINIMAL EARLY NEXT WEEK DUE TO WEAK
WIND FIELDS ALOFT. PRECIPITABLE WATER VALUES ARE RESPECTABLE
/AROUND 1.5 INCHES/ BUT NOT NEARLY AS HIGH AS THEY HAVE BEEN IN
THE PAST WEEK. SO WE FAVOR POTENTIAL FOR STRONG OR PERHAPS
ISOLATED SEVERE STORMS IN THIS PATTERN WITH LOCALLY HEAVY RAINFALL.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
TONIGHT...
MAINLY VFR CONDITIONS LATE THIS AFTERNOON ALTHOUGH ONE BATCH OF LOW
CLOUDS WAS AFFECTING THE CAPE/ISLANDS BRINGING MVFR-IFR CONDITIONS.
SCTD TSTMS MAY BRING BRIEF MVFR-IFR CONDITIONS ACROSS MAINLY
INTERIOR SOUTHERN NEW ENGLAND THIS EVENING. MAIN TIME FRAME FOR
TSTMS IS 00Z-02Z BAF/BDL AND 01Z-03Z ORH/MHT. LITTLE OR NO CHANCE
OF TSTMS AT OTHER TAF SITES.
LOW CLOUDS MAY CONTINUE TO AFFECT THE SOUTH COAST/CAPE/ISLAND
TONIGHT. HOWEVER...SOUTHWEST WINDS SHOULD PREVENT THEM FROM GETTING
MUCH FURTHER NORTHWEST. HOWEVER...STILL MAY SEE SOME LOCAL MVFR-IFR
CONDITIONS IN PATCHY GROUND FOG ACROSS THE TYPICALLY PRONE LOCATIONS.
KBOS TERMINAL...MEDIUM TO HIGH CONFIDENCE FOR VFR. ISOLD TSTM
POSSIBLE 02Z-04Z BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN TAF. MAY
ALSO SEE BRIEF MVFR IN HZ OVERNIGHT.
SATURDAY...
HIGH CONFIDENCE IN VFR CONDITIONS ACROSS MOST OF THE REGION. LOW
CLOUDS/FOG PATCHES ACROSS THE CAPE/ISLANDS SHOULD DISSIPATE BY LATE
MORNING.
SATURDAY NIGHT...
MEDIUM TO HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. A FEW ISOLATED
THUNDERSTORMS MAY RESULT IN BRIEFLY LOWER CONDITIONS DURING THE
EVENING. THERE MAY ALSO BE A TOUCH OF PATCHY GROUND FOG IN THE
TYPICALLY PRONE LOCATIONS LATE.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
SUN NIGHT AND MON...MEDIUM CONFIDENCE. MVFR IN SCTD SHRA/TS. IFR
POSSIBLE NEAR S COAST IN LOW CLOUDS/FOG.
TUE...MEDIUM CONFIDENCE. VFR...BUT MVFR POSSIBLE LATE IN SCTD SHRA/TS.
WED...MEDIUM CONFIDENCE. IMPROVING TO VFR BY AFTERNOON.
&&
.MARINE...
THE BERMUDA HIGH WILL CONTINUE TO RESULT IN SOUTHWEST WINDS TONIGHT
THROUGH SATURDAY NIGHT. WNA MODEL TENDS TO BE OVERDONE IN THESE
SITUATIONS...BUT HAS BEEN A BIT BETTER AS OF LATE. THEREFORE...WILL
CONTINUE THE POTENTIAL FOR MARGINAL 5 FOOT SEAS ACROSS OUR SOUTHERN
WATERS TONIGHT AND AT TIMES SATURDAY/SATURDAY NIGHT WITH THE LONG
SOUTHWEST FETCH. AS FOR WINDS...THEY SHOULD GENERALLY REMAIN BELOW
SCA THRESHOLDS. HOWEVER...NEAR SHORE SOUTHWEST WIND GUSTS IN THE 20
TO 25 KNOT RANGE ARE POSSIBLE DURING THE AFTERNOON/EARLY EVENING
HOURS.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY
PERSISTENT SW FLOW WILL BRING SEAS TO SCA ON S COASTAL WATERS
THROUGH PERIOD. MODEL GUIDANCE SUGGESTS SEAS PEAK NEAR 7 FT S OF
MARTHAS VINEYARD AND NANTUCKET EARLY IN WEEK.
APPROACHING COLD FRONT MON SHOULD BRING 25KT GUSTS TO AT LEAST
NEAR SHORE WATERS BEFORE WINDS DIMINISH MON NIGHT. OTHERWISE WINDS
EXPECTED TO REMAIN BELOW SCA THROUGH PERIOD.
POTENTIAL FOR LATE NIGHT AND EARLY MORNING DENSE FOG NEAR S
COAST...ESPECIALLY SUN NIGHT/MON. BEST CHANCES FOR THUNDER APPEAR
TO BE SUN NIGHT/MON AND AGAIN TUE NIGHT/EARLY WED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL NOON EDT
SATURDAY FOR ANZ235-254>256.
&&
SYNOPSIS...FRANK/JWD
NEAR TERM...FRANK/JWD
SHORT TERM...FRANK
LONG TERM...JWD
AVIATION...FRANK/JWD
MARINE...FRANK/JWDHazardous weather outlook, Jul 16, 3:43 PM EDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 343 PM EDT FRI JUL 16 2010 MAZ002>024-026-NHZ011-012-015-RIZ001>008-171945- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 343 PM EDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN MASSACHUSETTS...AND NORTHERN CONNECTICUT THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE ISOLATED DAMAGING WIND GUSTS. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL CONTAIN HEAVY RAINFALL THAT MAY RESULT IN ISOLATED POCKETS OF URBAN AND POOR DRAINAGE STREET FLOODING. ANY THUNDERSTORMS THAT DEVELOP ACROSS INTERIOR SOUTHERN NEW ENGLAND SHOULD WEAKEN AS THEY WORK TOWARDS THE COASTAL PLAIN LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR TWO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-171945- HARTFORD CT-TOLLAND CT-WINDHAM CT- 343 PM EDT FRI JUL 16 2010 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN MASSACHUSETTS...AND NORTHERN CONNECTICUT THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE ISOLATED DAMAGING WIND GUSTS. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL CONTAIN HEAVY RAINFALL THAT MAY RESULT IN ISOLATED POCKETS OF URBAN AND POOR DRAINAGE STREET FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY OF AN ISOLATED STRONG TO SEVERE THUNDERSTORM OR TWO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-171945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 343 PM EDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS MAY THE WATERS NORTH OF PLYMOUTH MASSACHUSETTS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FRANK
In the hours before
Special weather statement, Jul 16, 5:49 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
549 PM EDT FRI JUL 16 2010
MAZ002>004-008-010-162215-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER
MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
549 PM EDT FRI JUL 16 2010
AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
PAIR OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM 2 MILES EAST OF ASHFIELD TO
CUMMINGTON...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
GREENFIELD TO 15 MILES NORTHWEST OF NORTHAMPTON...MOVING EAST AT
25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...CONWAY...GOSHEN...DEERFIELD...
MONTAGUE...WHATELY...WENDELL...SUNDERLAND...NEW SALEM AND LEVERETT.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4249 7294 4258 7272 4255 7219 4239 7257
4244 7293
BELKSpecial weather statement, Jul 16, 5:58 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 558 PM EDT FRI JUL 16 2010 MAZ003-004-026-NHZ011-015-162230- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 558 PM EDT FRI JUL 16 2010 AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES NORTHEAST OF ROYALSTON...OR ABOUT 10 MILES SOUTHWEST OF JAFFREY... MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WINCHENDON...RINDGE...NEW IPSWICH...GREENVILLE...FITCHBURG...ASHBY AND ASHBURNHAM. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4280 7178 4258 7181 4263 7229 4281 7227 BELK
Special weather statement, Jul 16, 6:13 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
613 PM EDT FRI JUL 16 2010
MAZ002>004-008>011-026-NHZ011-162300-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE
MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
613 PM EDT FRI JUL 16 2010
AT 611 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF WARWICK TO 2 MILES
NORTH OF LEVERETT TO 4 MILES NORTH OF WESTHAMPTON...OR ALONG A LINE
EXTENDING FROM 15 MILES EAST OF GREENFIELD TO 7 MILES NORTH OF
AMHERST TO 6 MILES NORTHWEST OF NORTHAMPTON...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WESTHAMPTON...LEVERETT...
ORANGE...HATFIELD...NORTHAMPTON...SHUTESBURY...ROYALSTON...NEW
SALEM...ATHOL...HADLEY...AMHERST...PELHAM...SOUTH HADLEY...
PHILLIPSTON...WINCHENDON...PETERSHAM...GRANBY...TEMPLETON...
GARDNER...WESTMINSTER...HUBBARDSTON...HARDWICK...FITCHBURG...
BELCHERTOWN...BARRE AND ASHBURNHAM.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4263 7172 4238 7198 4222 7238 4234 7300
4250 7260 4275 7234
BELKLocal storm report, Jul 16, 6:24 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
624 PM EDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM LIGHTNING RINDGE 42.75N 72.02W
07/16/2010 CHESHIRE NH AMATEUR RADIO
*** 2 INJ *** ONE ADULT AND ONE CHILD STRUCK BY
LIGHTNING. MINOR INJURIES REPORTED.
&&
JWDSpecial weather statement, Jul 16, 6:30 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 630 PM EDT FRI JUL 16 2010 MAZ004-026-NHZ011-015-162300- CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 630 PM EDT FRI JUL 16 2010 AT 629 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 3 MILES NORTHEAST OF WINCHENDON...OR ABOUT 7 MILES SOUTH OF JAFFREY...MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...ASHBURNHAM...NEW IPSWICH... MASON...GREENVILLE...LUNENBURG...FITCHBURG AND ASHBY. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES AND BALL FIELDS. && LAT...LON 4279 7169 4257 7173 4263 7214 4281 7210 BELK
Local storm report, Jul 16, 6:50 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
650 PM EDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG PLAINFIELD 42.52N 72.92W
07/16/2010 HAMPSHIRE MA AMATEUR RADIO
THREE TO FIVE INCH DIAMETER LIMBS DOWN AT A CAMPGROUND
OFF ROUTE 116.
0613 PM LIGHTNING RINDGE 42.75N 72.02W
07/16/2010 CHESHIRE NH AMATEUR RADIO
*** 2 INJ *** ONE ADULT AND ONE CHILD STRUCK BY
LIGHTNING. MINOR INJURIES REPORTED.
0618 PM LIGHTNING SUNDERLAND 42.47N 72.58W
07/16/2010 FRANKLIN MA AMATEUR RADIO
WIRES DOWN ON MOUNTAIN ROAD.
0624 PM TSTM WND DMG SHUTESBURY 42.45N 72.40W
07/16/2010 FRANKLIN MA AMATEUR RADIO
FIVE INCH DIAMETER LIMBS DOWN ON WENDELL ROAD. WIRES DOWN
ON SILVER LANE AT 630 PM EDT.
0641 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
07/16/2010 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON INTERSTATE 91 NORTHBOUND NEAR EXIT 24.
0642 PM LIGHTNING ORANGE 42.59N 72.30W
07/16/2010 FRANKLIN MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON BURLE AVENUE.
&&
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:58 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 34 hr | |
| Jul 16, 5:49 PM EDT | Special Weather Statement | BOX | Franklin | 26 min |
| Jul 16, 6:13 PM EDT | Special Weather Statement | BOX | Hampshire | 47 min |
| Jul 16, 6:28 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Middlesex, Worcester | 35 min |
| Jul 16, 6:41 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 51 min |
| Jul 16, 6:45 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 45 min |
| Jul 16, 7:18 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 42 min |
| Jul 16, 7:30 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 60 min |
| Jul 16, 7:30 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk, Worcester | 45 min |
| Jul 16, 7:51 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 43 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.